Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 396, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 4, 2005, 2:44 PM CDT for Bibb County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2005, 2:44 PM CDT (19:44 UTC)
- Expired
- Jul 4, 2005, 3:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Bibb County, AL
The radar
The Birmingham radar (KBMX), 41 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 041944 SVRBMX ALC007-042015- /O.NEW.KBMX.SV.W.0396.050704T1944Z-050704T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 244 PM CDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BIBB COUNTY IN CENTRAL ALABAMA THIS INCLUDES THE CITY OF BRENT * UNTIL 315 PM CDT * AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF WEST BLOCTON TO BRENT...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF BRENT TO BRENT...AND MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTREVILLE. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3303 8731 3284 8723 3298 8688 3321 8710 $$
1 follow-up statement
000 WWUS54 KBMX 042011 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 311 PM CDT MON JUL 4 2005 ALC007-042015- /O.CON.KBMX.SV.W.0396.000000T0000Z-050704T2015Z/ BIBB AL- 311 PM CDT MON JUL 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR BIBB COUNTY... AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF WEST BLOCTON TO WEST BLOCTON...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF BESSEMER TO 10 MILES NORTHEAST OF BRENT...MOVING NORTHEAST AT 25 MPH. THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3303 8731 3284 8723 3298 8688 3321 8710 $$ JD/81
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:33 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 4, 10:33 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1033 AM CDT MON JUL 4 2005 .UPDATE...A NUMBER OF FACTORS THAT WILL CONTRIBUTE TO ABOVE NORMAL RAIN CHANCES FOR THE REMAINDER OF THE DAY. INCREDIBLY RICH MARINE LAYER AIR WORKING INTO THE SOUTHERN PORTIONS OF THE FORECAST AREA THIS MORNING...WITH 77 DEGREE DEWPOINTS ON THE OB AT TROY. A SMATTERING OF ISOLATED SHOWERS IS ALREADY ON THE RADAR SCOPE...WITH A MORE IMPRESSIVE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS A LITTLE FARTHER SOUTH...MOST LIKELY SEA BREEZE RELATED. TO THE WEST...VORT AXIS OVER CENTRAL MISSISSIPPI ALREADY SUPPORTING A LONE...BUT SUSTAINED CLUMP OF CONVECTION...MOVING NORTHEAST AT ABOUT 10 KNOTS. WITH TYPICAL MORNING HEATING...ALREADY SEEING THE CU FIELD DEVELOP NICELY (ALTHOUGH DELAYED/SUPRESSED FOR THE MOMENT OVER FOG/STRATUS COOLED SPOTS). SEE NO REASON THAT THE CU FIELD WON/T CONTINUE TO FILL IN OVERALL. EXPECT ENHANCED PRECIP CHANCES ALONG THE SOUTHERN TIER OF COUNTIES FROM THE ADVECTING MARINE LAYER THIS MORNING...AND SEA BREEZE ENHANCED THIS AFTERNOON. WITH PRECIPITABLE WATER AMOUNTS CREEPING UPWARDS TO AROUND TWO INCHES (NOT BUYING THE 2.25 IN THE NAM PROFILES)...LOCALLY HEAVY RAINFALL OF UP TO TWO INCHES IS A POSSIBILTY AND WORTH THE MENTION. WILL ALSO BUMP POPS UP IN THE FAR NORTHWESTERN COUNTIES...AS THE VORT AXIS APPROACHES FROM THE WEST...AND INTERACTS WITH THE MOIST UNSTABLE AIR. TEMPERATURES IN THE CONVECTION CONTAMINATED T FIELD A BIT TRICKY FOR THE AFTERNOON. GENERALLY STAYED CLOSE TO PREVIOUS THINKING FOR HIGH TEMPS...BUT TINKERED WITH HOURLY TEMPS IN THE AFTERNOON FOR CONVECTION. PFM ALREADY OUT...ZONES OUT SHORTLY. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 81/JD
Hazardous weather outlook, Jul 4, 12:30 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT MON JUL 4 2005 ALZ011>015-017>050-051130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1230 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). STRONG THUNDERSTORMS ARE POSSIBLE THROUGH 9 OR 10 PM THIS EVENING ACROSS CENTRAL ALABAMA. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL...GUSTY WINDS UP TO 45 MPH... DEADLY LIGHTNING...AND LOCALIZED HEAVY RAIN UP TO 2 INCHES. THE THUNDERSTORM STRENGTH WILL BE GREATEST DURING THE HEATING OF THE DAY WITH A GRADUAL WEAKENING TREND EXPECTED INTO THE EVENING HOURS. A WARM AND VERY MOIST ATMOSPHERE EXISTS ACROSS THE REGION ON THIS INDEPENDENCE DAY. DUE TO VARIOUS SMALL SCALE BOUNDARIES...AN UPPER LEVEL DISTURBANCE...AND THE HEATING OF THE DAY...NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. ALTHOUGH NOT ALL AREAS WILL RECEIVE RAIN THROUGH THIS EVENING...THE STORMS THAT DUE DEVELOP WILL HAVE THE POTENTIAL OF BECOMING STRONG. WET MICROBURST POTENTIAL: BIRMINGHAM...HIGH. MONTGOMERY...HIGH. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY). AN UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS THE AREA ON TUESDAY AS AN UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST. ONCE AGAIN...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM 12 PM UNTIL 9 PM...WITH A FEW OF THESE PRODUCING 35 TO 45 MPH WINDS. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL SHOULD BE EXPECTED WITH ANY STORMS THAT DO DEVELOP. BEYOND TUESDAY, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 1:12 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 112 PM CDT MON JUL 4 2005 ALZ041-042-041900- AUTAUGA-LOWNDES- 112 PM CDT MON JUL 4 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES AND AUTAUGA COUNTIES UNTIL 200 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL OCCUR FROM AN APPROACHING THUNDERSTORM... AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTH OF AUTAUGAVILLE...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LOWNDESBORO... AUTAUGAVILLE AND PRATTVILLE THROUGH 200 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jul 4, 1:18 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 118 PM CDT MON JUL 4 2005 ALZ015-041845- WALKER- 118 PM CDT MON JUL 4 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 145 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL OCCUR FROM AN APPROACHING THUNDERSTORM... AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SIPSEY...MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SIPSEY THROUGH 145 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jul 4, 1:56 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 156 PM CDT MON JUL 4 2005 ALZ032-033-041930- HALE-PERRY- 156 PM CDT MON JUL 4 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY AND HALE COUNTIES UNTIL 230 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL OCCUR FROM AN APPROACHING THUNDERSTORM... AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 1 MILE EAST OF GREENSBORO...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN EASTERN HALE AND NORTHWESTERN PERRY THROUGH 230 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Jul 4, 2:37 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 237 PM CDT MON JUL 4 2005 ALZ034-042015- BIBB- 237 PM CDT MON JUL 4 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 315 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS IN WESTERN BIBB...MOVING NORTHEAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR BRENT...WEST BLOCTON AND CENTREVILLE THROUGH 300 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:59 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 38 min |
| Jul 4, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 33 min |
| Jul 4, 4:13 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 32 min |
| Jul 4, 5:27 PM CDT | Flash Flood Warning | BMX | Etowah | 63 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.